Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Mobile, AL

June 9, 2007Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 2007, 3:19 PM CDT for Santa Rosa County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2007, 3:19 PM CDT (20:19 UTC)
Expired
Jun 9, 2007, 3:45 PM CDT
In force
26 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 96 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 3:30 PM CDTTSTM WND GST 653 Wsw Harold, FLALSO PENNY SIZE HAIL OCCURRING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
589 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 092018
SVRMOB
FLC113-092045-
/O.NEW.KMOB.SV.W.0075.070609T2019Z-070609T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
319 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 345 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HAROLD...OR ABOUT 16 MILES NORTH OF NAVARRE...AND MOVING SOUTHWEST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF MILTON BY 330 PM CDT...
  BAGDAD BY 340 PM CDT...

LAT...LON 3063 8679 3074 8695 3056 8714 3043 8693

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:56 AM CDT, 11 hours 23 minutes earlier.

Area forecast discussion, Jun 9, 3:56 AM CDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
356 AM CDT SAT JUN 9 2007

.SHORT TERM (TODAY AND TONIGHT)...NO MAJOR CHANGES TO FORECAST IN
THE SHORT TERM...AND CONDITIONS WILL BE VERY SIMILAR TO YESTERDAY AS
FAR AS TEMPERATURES AND PRECIPITATION COVERAGE IS CONCERNED. ONLY
NOTICEABLE DIFFERENCE WILL BE A MORE NORTH TO NORTHWEST COMPONENT TO
THE WIND TODAY AND TONIGHT AS HIGH PRESSURE IS REPLACED BY A SURFACE
TROUGH SETTLING SOUTHWARD ACROSS THE FORECAST AREA TODAY AND ACROSS
THE NORTHERN GULF TONIGHT. WE WILL BE WARMING UP INTO THE 90 TO 95
DEGREE RANGE ONCE AGAIN...WITH DIURNAL CONVECTION KICKING IN LATE
THIS MORNING. SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL
BE ONGOING BY EARLY AFTERNOON...AND ARE EXPECTED TO MOVE SOUTHWARD
AT 10 TO 15 MPH. THE SLOW MOVEMENT COULD RESULT IN SOME LOCALIZED
RAINFALL TOTALS OF 2 TO 3 INCHES IN JUST A COUPLE OF HOURS THIS
AFTERNOON. AS THE BOUNDARY PUSHES OFFSHORE TONIGHT...ISOLATED
SHOWERS AND THUNDERSTORMS SHOULD PERSIST INTO THE EARLY EVENING
HOURS ACROSS THE SOUTHERN ZONES BEFORE MOVING OFFSHORE PRIOR TO
MIDNIGHT.
/22

TODAYS WET MICROBURST RISK IS MODERATE.
TODAYS RIP CURRENT RISK IS LOW.

SHORT TERM (SUNDAY THROUGH MONDAY)...SURFACE HIGH TO THE EAST WILL
CONTINUE ITS RETREAT FROM A COLD FRONT NOW ON ITS WAY TO BECOMING A
TROUGH. IT WILL CROSS THE AREA AND SHUDDER TO A STOP NEAR THE COAST
SATURDAY NIGHT. AT THAT TIME ISOLATED SHOWERS SHOULD PERSIST INTO
THE EVENING ALONG THE COAST BEFORE MOVING OFFSHORE. ISOLATED SHOWERS
ARE EVEN LESS LIKELY ALONG THE COAST SUNDAY AFTERNOON WITH POPS <10
PERCENT. RATHER DRY FOR MUCH TO HAPPEN BEYOND CUMULUS HUMILIS.
CONTINUED DRY SUNDAY UP NORTH WITH A LIGHT NORTH WIND AND MOSTLY
CLEAR SKY. VERY WARM IN THE FORECAST AREA....WITH MID 90S EXTENDING
TO THE COASTLINE.
/77

&&

.MARINE...A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE EAST CENTRAL
STATES AND MOVE INTO THE SOUTHEAST STATES THIS WEEKEND. HIGH
PRESSURE OVER THE REGION WILL MEANWHILE SHIFT WESTWARD ALLOWING FOR
A LIGHT OFFSHORE FLOW TO ENSUE TONIGHT WHICH CONTINUES THROUGH
SATURDAY NIGHT. THE LOW PRESSURE SYSTEM WEAKENS ON SUNDAY BUT
LINGERS OVER THE SOUTHEAST STATES THROUGH WEDNESDAY. A LIGHT ONSHORE
FLOW FOLLOWS FOR MUCH OF NEXT WEEK WITH LITTLE CHANGE IN SEAS.
/22

&&

.FIRE...A LIGHT SOUTHWEST WIND PREVAILS THROUGH TODAY THEN SHIFTS TO
THE NORTH THIS EVENING. MOSTLY CLEAR THE REMAINDER OF THE WEEKEND
AFTER A TROUGH PUSHES SOUTH. DRY AIR AND WARM CONDITIONS SUNDAY
INDICATE AFTERNOON RELATIVE HUMIDITY RED FLAG WARNING CRITERIA WILL
BE LIKELY FOR INLAND AREAS IN WESTERN FLORIDA PANHANDLE...THEREFORE
A FIRE WEATHER WATCH FOR SUNDAY WILL BE IN EFFECT. AS THE THREAT OF
WILDFIRES IS INCREASING...THE SITUATION WILL BE MONITORED FOR
FURTHER EXPANSION OF WATCHES SEAWARD AND/OR ISSUANCE OF WARNINGS.
/77

&&

.LONG TERM TUESDAY THROUGH FRIDAY...UPPER RIDGE OVER SOUTH CENTRAL
CONUS CONTINUES TO DOMINATE WHILE A SURFACE TROUGH ACROSS THE REGION
WILL BE REPLACED BY SURFACE RIDGING NOSING OUT OF QUEBEC INTO THE
NORTHEAST GULF. LOW LEVEL MOISTURE WILL BE SLOW TO RETURN THROUGH
MID WEEK WITH AN INDICATION THE TROUGH MAY NOT MOVE TOO FAR OFFSHORE
THROUGH THURSDAY. HOWEVER...INCREASE IN PRECIPITATION CHANCES AR
MODEST AND STILL IN THE ISOLATED CATEGORY THROUGH WEDNESDAY AND
THURSDAY. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL
WITH AFTERNOON HIGHS WARMING INTO THE MID 90S INLAND WITH UPPER 80
ALONG THE BEACHES.
/77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      93  72  96  69 /  40  10  05  05
PENSACOLA   93  75  96  73 /  30  10  10  05
DESTIN      89  77  92  75 /  30  10  10  05
EVERGREEN   94  69  95  62 /  30  10  00  05
WAYNESBORO  94  69  95  64 /  40  10  05  05
CAMDEN      95  69  94  63 /  30  05  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 9, 5:25 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT SAT JUN 9 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
525 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY WITH SOME STORMS
BECOMING STRONG ENOUGH TO PRODUCE GUSTY WINDS AROUND 45
MPH...FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINS. THE
RAINS COULD TOTAL SOME 2 TO 3 INCHES IN THE AFTERNOON OVER JUST A
COUPLE OF HOURS DUE TO THE EXPECTED SLOW SOUTHERLY MOVEMENT OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED.

In the hours before

Special weather statement, Jun 9, 1:09 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
109 PM CDT SAT JUN 9 2007

ALZ053-055-091900-
MONROE-CLARKE-
109 PM CDT SAT JUN 9 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WESTERN MONROE AND
EASTERN CLARKE COUNTIES...

AT 108 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES SOUTHWEST OF FINCHBURG...AND MOVING SOUTH AT 10
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CLAIBORNE AND
PERDUE HILL THROUGH 200 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 9, 2:17 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT SAT JUN 9 2007

MSZ079-091945-
GEORGE-
217 PM CDT SAT JUN 9 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY...

AT 215 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTH OF BASIN...AND MOVING SOUTHEAST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AGRICOLA AND MOVELLA THROUGH 245 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 9, 2:38 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT SAT JUN 9 2007

ALZ051-053-092030-
CLARKE-CHOCTAW-
238 PM CDT SAT JUN 9 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE AND CHOCTAW
COUNTIES...

AT 236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR WEST BEND...AND MOVING SOUTH AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WEST BEND...COFFEEVILLE...SERVICE AND BLADON SPRINGS THROUGH 330 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:51 AM CDTFire Weather WatchMOB9 hr
Jun 9, 2:38 PM CDTFire Weather WatchMOBWalton24 hr
Jun 9, 2:38 PM CDTRed Flag WarningMOBWalton24 hr
Jun 9, 3:42 PM CDTSpecial Marine WarningMOB33 min
Jun 9, 3:53 PM CDTSevere Thunderstorm WarningMOBEscambia52 min
Jun 9, 4:18 PM CDTSpecial Marine WarningMOB27 min
Jun 9, 4:46 PM CDTSpecial Marine WarningMOB59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.